Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wza

Just got a call from my derm...

Derm called today to inform my that my triglyceride level jumped from 64 to 300 in just one month of taking accutane. That's not good, he said to cut my dose back from 80mg/day to 40mg/day.

My question is to knowledgable taners is: is it possible that this increase in triglyceride couldve been supplemented by bad eating habits and lack of exercise? I ask because during the month I have taken accutane I stopped working out and ate very poorly (lot of fastfood). The reason for this is because the weather got pretty cold and I didn't enjoy the extra exposure to the wind/cold. Plus tane just made me overall lazy.

If it is possible that these other factors played a roll, how big of a roll do you think they could've possibly played?

Thanks for any input

Share this post


Link to post
Share on other sites

OH my gosh! That is quite a jump!

Diet and exercise does play a role. It helps lower cholesterol, but accutane really raises it so I don't know how much of a role it plays. I suggest you adopt a better diet and exercise. Do you smoke or drink caffeine? They both raise levels a lot.

Share this post


Link to post
Share on other sites

I dont smoke or drink much caffiene, but when I say I was eating badly I mean hella bad.. Like White Castle, Wendys, KFC, BK and the like- can't forget to mention the dining halls at college. I didn't do any lifting or intense workouts like I had been for the time previous to starting tane.

Im gonna cut out trans/saturated fats and go back to a normal exercising schedule and see whats up in a month. I might consider dropping to 80/40 alternating day to day but I def won't drop to just 40 a day. I feel the tane is working somewhat and dont wanna stop it prematurely

Share this post


Link to post
Share on other sites

Weren't you the one that took 80mg on the first day? OMG! That's ALOT to start with. 40mg is very powerful too. The pharmacist thought my derm was crazy for prescribing me 40mg because he said it's a VERY VERY strong dosage. He said it will literally kill my acne. LOL! But yes.....WATCH WHAT YOUR EATING. All fast food's are bad.....they make you unhealthy. Of course it will raise your cholesterol! Try eating healthy ok? And exercise 3 times a week!

Share this post


Link to post
Share on other sites

40 mgs is not a lot. I weigh only 100 pounds and my max dose is 40mgs. 80 mgs is a normal dose for a man. I may change my tune when I up my dose to 40 though(I am only on 20 mgs right now wink.gif )

Wza: You were eating hella bad!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×